Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 91, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 11, 2020, 8:42 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2020, 8:42 PM CDT (01:42 UTC)
- Expired
- Jul 11, 2020, 9:13 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:50 PM CDT | TSTM WND DMG | Low Point, IL | LARGE TREE ON THE ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:58 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted.
791
WUUS53 KILX 120142
SVRILX
ILC123-203-120230-
/O.NEW.KILX.SV.W.0091.200712T0142Z-200712T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
842 PM CDT Sat Jul 11 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern Marshall County in central Illinois...
Northeastern Woodford County in central Illinois...
* Until 930 PM CDT.
* At 841 PM CDT, severe thunderstorms were located along a line
extending from near Oglesby to near Washburn to near Germantown
Hills, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Minonk, Toluca, Washburn, Wenona, Varna, La Rose, Lake Wildwood,
Pattonsburg and Low Point.
This includes Interstate 39 between mile markers 24 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 8905 4092 8893 4086 8893 4087 8946
4096 8940 4111 8932 4110 8905
TIME...MOT...LOC 0141Z 267DEG 36KT 4129 8913 4097 8930 4080 8945
HAIL...1.00IN
WIND...70MPH
$$
Barnes1 follow-up statement
998
WWUS53 KILX 120213
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
913 PM CDT Sat Jul 11 2020
ILC123-203-120223-
/O.CAN.KILX.SV.W.0091.000000T0000Z-200712T0230Z/
Marshall-Woodford-
913 PM CDT Sat Jul 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL AND
NORTHEASTERN WOODFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Illinois.
LAT...LON 4093 8905 4092 8893 4086 8893 4087 8946
4096 8940 4111 8932 4110 8905
TIME...MOT...LOC 0211Z 267DEG 36KT 4130 8872 4099 8890 4082 8905
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:41 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 11, 6:41 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 641 PM CDT Sat Jul 11 2020 .SYNOPSIS... Issued at 252 PM CDT Sat Jul 11 2020 Scattered thunderstorms are possible tonight, as an upper level disturbance tracks southeast across the region. Some storms could be severe this evening, with damaging wind gusts and hail. Locally heavy rain is also possible. Scattered showers and storms may linger over eastern Illinois Sunday morning, though most of the day will be dry and cooler. High pressure will start the work week with dry and seasonable conditions. && .SHORT TERM...(This evening through Sunday) ISSUED AT 252 PM CDT Sat Jul 11 2020 Outflow boundary currently draped from north of Danville, northwest to near DVN, then up to convection developing in central IA. This should be the focus for isolated strong to severe storms into the early evening. Besides this zone of low level convergence, not much in the way of forcing until the upstream ascent ahead of a strong shortwave over western MN. This has sparked a more concentrated area of storms over southern MN, which should develop southeast across IA this afternoon, and eventually into the state this evening. This will bring the more widespread threat for storms, some of which could be severe. 18z ILX sounding featured ample instability at 2800 J/kg SBCAPE and fairly impressive (by July standards) deep layer shear at 35-40 kt. Short range models suggest this favorable atmosphere will persist well into the evening, with some diurnal lowering of instability, but a 75 kt upper jet streak diving towards southern IL to keep better shear in place. CAMs favor the northeast third of the CWA (near/northeast of I-74 corridor) to be most impacted by the storm complex, in an 8 pm to 2 am window. Damaging downbursts to be the main threat, but if a stronger cold pool can organize then a more widespread damaging wind event could evolve from a QLCS or forward propagating MCS. Scattered showers and storms could percolate late tonight and into Sunday morning, especially over eastern IL with the passage of the mid level trof axis. Northwest gradient behind the system at 10-20 mph and increased could cover will keep highs several degrees lower at 82-85F. .LONG TERM...(Monday through Saturday) ISSUED AT 252 PM CDT Sat Jul 11 2020 High pressure settles over the area Monday, then begins to shift east on Tuesday. This results in quiet and seasonable weather, with highs again getting up near 90 on Tuesday. Tuesday night through Thursday the pattern turns more active as the upper jet dips south from Canada into the Midwest. This will allow a series of shortwaves to cross the region, producing periodic scattered storms. Severe and heavy rain potential may evolve but is too far for any confidence in those details. For Friday into next weekend, latest run of medium range guidance suggests the upper ridge to our south will gradually build north. This trends the forecast towards drier and hotter weather for the end of the extended forecast. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 641 PM CDT Sat Jul 11 2020 Boundary stretched near the I-74 corridor early this evening will be a focus for isolated thunderstorms for the next couple hours. A better chance for more organized storm complex will track southeast out of Iowa later this evening. This is primarily expected to affect the I-74 sites where predominant TSRA has been included for a few hours. Brief IFR conditions possible in stronger storms. Not confident on show far south this will build so kept out of SPI/DEC for now. The system is expected to push out after 07-08z, though showers could linger near CMI past sunrise. VFR conditions to follow for Sunday. Surface pressure gradient should produce north winds gusting near 20 kt from late morning through the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, Jul 11, 3:03 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Sat Jul 11 2020 ILZ027>031-037-038-043>046-122015- Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 303 PM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible late this afternoon and this evening. Some storms may be severe, with locally damaging wind gusts and isolated large hail. Heavy rain is also possible with these storms and may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A few lingering showers and thunderstorms are possible Sunday, but these are not expected to be severe. Additional thunderstorms are possible at times Tuesday night through Friday. It is too early to determine the potential for severe weather with these thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through late evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ILZ036-040>042-047>057-061>063-066>068-071>073-122015- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Fulton-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan- Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby- 303 PM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible tonight. Some storms may be severe, with locally damaging wind gusts and isolated large hail. Heavy rain is also possible with these storms and may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A few lingering showers and thunderstorms are possible Sunday, but these are not expected to be severe. Additional thunderstorms are possible at times Tuesday night through Friday. It is too early to determine the potential for severe weather with these thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through late evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 25
In the hours before
Local storm report, Jul 11, 8:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL BARTONVILLE 40.64N 89.66W
07/11/2020 M1.00 INCH PEORIA IL EMERGENCY MNGR
0755 PM HAIL BARTONVILLE 40.64N 89.66W
07/11/2020 E2.50 INCH PEORIA IL PUBLIC
0755 PM HAIL MARQUETTE HEIGHTS 40.62N 89.60W
07/11/2020 M1.75 INCH TAZEWELL IL EMERGENCY MNGR
&&
ERWINLocal storm report, Jul 11, 8:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
808 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 2 W EUREKA 40.72N 89.31W
07/11/2020 E1.00 INCH WOODFORD IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Jul 11, 8:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
821 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL GROVELAND 40.61N 89.53W
07/11/2020 E0.88 INCH TAZEWELL IL EMERGENCY MNGR
&&
ERWINLocal storm report, Jul 11, 8:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
831 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL TRIVOLI 40.69N 89.88W
07/11/2020 E1.00 INCH PEORIA IL EMERGENCY MNGR
REPORT OF HAIL GROWING.
&&
SBAKERLocal storm report, Jul 11, 8:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
832 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG PRINCEVILLE 40.93N 89.76W
07/11/2020 PEORIA IL EMERGENCY MNGR
REPORT OF TREES DOWN.
&&
SBAKERLocal storm report, Jul 11, 8:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
837 PM CDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 3 E FARMINGTON 40.70N 89.95W
07/11/2020 M62.00 MPH PEORIA IL EMERGENCY MNGR
ONE TREE LIMB DOWN
0825 PM TSTM WND GST 3 E FARMINGTON 40.70N 89.95W
07/11/2020 M71.00 MPH PEORIA IL EMERGENCY MNGR
0826 PM HAIL 4 SE SECOR 40.70N 89.08W
07/11/2020 E1.50 INCH WOODFORD IL TRAINED SPOTTER
0827 PM TSTM WND GST 3 E HANNA CITY 40.69N 89.74W
07/11/2020 M65.00 MPH PEORIA IL EMERGENCY MNGR
0836 PM HAIL PEKIN 40.57N 89.63W
07/11/2020 E1.00 INCH TAZEWELL IL EMERGENCY MNGR
&&
ERWINThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 37 min |
| Jul 11, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 46 min |
| Jul 11, 8:07 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Jul 11, 8:22 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 38 min |
| Jul 11, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, McLean, Peoria, Tazewell, Woodford | 49 min |
| Jul 11, 9:03 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Tazewell | 42 min |
| Jul 11, 9:23 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt | 67 min |
| Jul 11, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Macon, Moultrie and 3 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.